Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2000, 7:43 PM EDT for Estill County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 7:43 PM EDT (23:43 UTC)
- Expired
- Jul 14, 2000, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Estill County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:00 PM EDT | Thunderstorm Wind | Witt, KY | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142343 SVRJKL KYC065-150030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY ISSUED BY WILMINGTON OH 743 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESTILL COUNTY IN KENTUCKY... * UNTIL 830 PM EDT... * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF IRVINE...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAVENNA... IRVINE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:08 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 14, 7:08 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT FRI JUL 14 2000
...UPDATED FOR SEVERE THUNDERSTORM WATCHES...
THIS EVENT HAS ESCALATED RAPIDLY INTO FLASH FLOODING...AS CLOUD
ELEMENTS CONTINUE TO FEED INTO TAIL OF MCS OVER EASTERN KY. FLASH
FLOODING COULD CAUSE THE MOST DAMAGE IN FAR EASTERN KY WHERE TERRAIN
IS STEEP AND THE GROUND IS SATURATED.
.JKL...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN KENTUCKY UNTIL
8 PM EDT AND FOR MUCH OF EASTERN KENTUCKY UNTIL 10 PM EDT.
SCHAUBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 66 min |
| Jul 14, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 49 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 46 min |
| Jul 14, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 43 min |
| Jul 14, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 43 min |
| Jul 14, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 52 min |
| Jul 14, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Menifee | 48 min |
| Jul 14, 6:31 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 44 min |
| Jul 14, 6:35 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 40 min |
| Jul 14, 6:41 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 49 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 51 min |
| Jul 14, 7:10 PM EDT | Tornado Warning | JKL | Morgan | 20 min |
| Jul 14, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 43 min |
| Jul 14, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Magoffin | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.